Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 92, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 5, 2022, 9:59 PM CDT for Barber County, Comanche County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2022, 9:59 PM CDT (02:59 UTC)
- Expired
- Jun 5, 2022, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Barber County, KS, Comanche County, KS
The radar
The Vance AFB radar (KVNX), 87 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 8:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2315 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.4
The text
As transmitted.
276
WUUS53 KDDC 060259
SVRDDC
KSC007-033-060345-
/O.NEW.KDDC.SV.W.0092.220606T0259Z-220606T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
959 PM CDT Sun Jun 5 2022
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southwestern Barber County in south central Kansas...
Southeastern Comanche County in south central Kansas...
* Until 1045 PM CDT.
* At 959 PM CDT, a severe thunderstorm was located 8 miles north of
Aetna, moving southeast at 25 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near...
Aetna around 1015 PM CDT.
Other locations in the path of this severe thunderstorm include
Hardtner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3727 9915 3732 9882 3700 9853 3700 9907
TIME...MOT...LOC 0259Z 326DEG 21KT 3721 9895
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGER3 follow-up statements
690
WWUS53 KDDC 060315
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1015 PM CDT Sun Jun 5 2022
KSC007-033-060345-
/O.CON.KDDC.SV.W.0092.000000T0000Z-220606T0345Z/
Barber KS-Comanche KS-
1015 PM CDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN BARBER AND SOUTHEASTERN COMANCHE COUNTIES...
At 1014 PM CDT, a severe thunderstorm was located near Aetna, moving
southeast at 25 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Hardtner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3717 9912 3725 9882 3700 9853 3700 9907
TIME...MOT...LOC 0314Z 326DEG 21KT 3713 9888
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGER622
WWUS53 KDDC 060320
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1020 PM CDT Sun Jun 5 2022
KSC007-033-060345-
/O.CON.KDDC.SV.W.0092.000000T0000Z-220606T0345Z/
Barber KS-Comanche KS-
1020 PM CDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN BARBER AND SOUTHEASTERN COMANCHE COUNTIES...
At 1019 PM CDT, a severe thunderstorm was located near Aetna, moving
southeast at 25 mph.
THIS IS A DESTRUCTIVE STORM FOR Aetna, and rural areas of southwest
Barber county and southeast Comanche county.
HAZARD...Baseball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Hardtner and Aetna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3712 9910 3721 9878 3700 9853 3700 9907
TIME...MOT...LOC 0319Z 326DEG 21KT 3710 9886
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGER626
WWUS53 KDDC 060331
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1031 PM CDT Sun Jun 5 2022
KSC007-033-060345-
/O.CON.KDDC.SV.W.0092.000000T0000Z-220606T0345Z/
Barber KS-Comanche KS-
1031 PM CDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN BARBER AND SOUTHEASTERN COMANCHE COUNTIES...
At 1031 PM CDT, a severe thunderstorm was located 9 miles west of
Hardtner, moving southeast at 25 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Hardtner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3705 9908 3712 9873 3700 9858 3700 9907
TIME...MOT...LOC 0331Z 326DEG 21KT 3704 9881
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:58 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 5, 5:58 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 558 PM CDT Sun Jun 5 2022 ...Updated Aviation... .SHORT TERM...(This evening through Monday) Issued at 237 PM CDT Sun Jun 5 2022 Western Kansas will be on the southern edge of the westerlies through mid week. Overnight clusters of thunderstorms will continue to strongly modulate the surface pattern, leading to a high degree of uncertainty with timing and placement of additional rounds of storms. The storm cluster that moved into eastern Kansas and Oklahoma has pushed cooler air upslope across western Kansas. The stratus has been hard to erode in many places. Weak upslope flow will probably result in isolated storms in eastern Colorado this afternoon; and these could venture into far western Kansas with very large hail early this evening. The inflow into these storms will be weak and the storms could weaken with the loss of heating. The storms in north central KS will likely form into a larger cluster and move southeast this evening. Bulk shear is favorable for supercells initially before cold pool generation leads to a larger clusters of storms with the potential for damaging winds and smaller hail. Low level shear is lacking for a significant tornado threat. .LONG TERM...(Monday night through Sunday) Issued at 237 PM CDT Sun Jun 5 2022 Another storm cluster will probably develop on the western high plains (tied to the diurnal cycle) late Monday and then move across western Kansas overnight. High winds and hail are possible with these storms. Yet another round of storms is expected Tuesday night as a shortwave trough moves across the northern plains, pushing a cold front into western Kansas. Another shortwave trough will pass across western Kansas Thursday. Surface troughing ahead of this feature will lead to destabilization and chances for thunderstorms in the afternoon and into the night. This system will push a cold front all the way through Kansas, with drier air arriving for Friday and Saturday and a break in the t-storm activity. No big temperature swings are expected with daytime highs given the moist air and convective debris keeping afternoon temperatures moderate ahead of the front, and sunny skies allowing for warming despite the cooler and drier air mass by Friday in the wake of the front. The main effect of the front temperature- wise will be cooler overnight lows by Saturday due to light winds, clear skies and drier air, which are favorable for good radiational cooling. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 553 PM CDT Sun Jun 5 2022 A complex of storms this evening will be affecting HYS for the start of this TAF as storms have developed in north east Ellis county. A second complex of storms in southwest Nebraska will move to the south and east during the overnight hours and will affect HYS around 03Z and could be near GCK and DDC from 02-04Z. These storms could produce heavy rainfall and strong downburst winds as they pass by the airports. Storms should be out of the area after 06Z and some low clouds and possible fog could develop behind the complex of storms until around 13Z for HYS, GCK, and DDC. This could drop the flight category to the IFR-MVFR range. VFR flight conditions should be the case through the end of the TAF time period. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 88 61 84 / 30 0 70 20 GCK 59 88 59 82 / 30 10 70 20 EHA 61 90 60 84 / 10 10 50 20 LBL 61 90 61 84 / 10 10 50 20 HYS 60 83 59 82 / 70 10 70 40 P28 64 88 64 83 / 20 0 60 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Tatro
Hazardous weather outlook, Jun 5, 3:46 AM CDT, 18 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 346 AM CDT Sun Jun 5 2022 KSZ030-031-043>046-061>066-074>081-084>090-060900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 346 AM CDT Sun Jun 5 2022 /246 AM MDT Sun Jun 5 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible late this evening into tonight across west central and central Kansas. The strongest storms will be capable of producing large hail and damaging winds. An isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe thunderstorms continue to be possible each evening into the overnight hours through Thursday. The strongest storms will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed late this afternoon and evening across portions of far west central and central Kansas.
In the hours before
Special weather statement, Jun 5, 7:10 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Dodge City KS
710 PM CDT Sun Jun 5 2022
KSZ031-060030-
Ellis KS-
710 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of east central Ellis
County through 730 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Victoria, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Walker around 725 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Kansas.
&&
LAT...LON 3878 9904 3881 9916 3891 9920 3896 9904
TIME...MOT...LOC 0010Z 266DEG 15KT 3887 9913
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERLocal storm report, Jun 5, 7:28 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
728 PM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL VICTORIA 38.86N 99.15W
06/05/2022 U1.00 INCH ELLIS KS PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0711 PM HAIL 1 N VICTORIA 38.88N 99.15W
06/05/2022 U0.75 INCH ELLIS KS PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, Jun 5, 8:54 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Dodge City KS
854 PM CDT Sun Jun 5 2022
KSZ080-081-090-060230-
Pratt KS-Barber KS-Kiowa KS-
854 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of east central Kiowa,
northwestern Barber and southern Pratt Counties through 930 PM CDT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm near
Croft, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coats and Sawyer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Kansas.
&&
LAT...LON 3746 9908 3764 9900 3760 9857 3728 9872
TIME...MOT...LOC 0153Z 287DEG 12KT 3751 9896
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERLocal storm report, Jun 5, 9:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 1 S SUN CITY 37.37N 98.92W
06/05/2022 E1.75 INCH BARBER KS TRAINED SPOTTER
&&Local storm report, Jun 5, 9:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
936 PM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 1 ENE SUN CITY 37.38N 98.90W
06/05/2022 E1.75 INCH BARBER KS TRAINED SPOTTER
&&Special weather statement, Jun 5, 9:37 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Dodge City KS
937 PM CDT Sun Jun 5 2022
KSZ066-060315-
Stafford KS-
937 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of northeastern
Stafford County through 1015 PM CDT...
At 937 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Seward, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hudson around 955 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Kansas.
&&
LAT...LON 3821 9880 3826 9874 3826 9847 3790 9847
TIME...MOT...LOC 0237Z 312DEG 20KT 3824 9866
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:10 PM CDT | Special Weather Statement | DDC | Ellis | 20 min |
| Jun 5, 8:54 PM CDT | Special Weather Statement | DDC | Pratt | 36 min |
| Jun 5, 9:12 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 48 min |
| Jun 5, 9:37 PM CDT | Special Weather Statement | DDC | Stafford | 38 min |
| Jun 5, 10:33 PM CDT | Special Weather Statement | DDC | Scott | 27 min |
| Jun 5, 10:55 PM CDT | Special Weather Statement | DDC | Comanche | 35 min |
| Jun 5, 11:08 PM CDT | Special Weather Statement | DDC | Barber | 37 min |
| Jun 5, 11:30 PM CDT | Special Weather Statement | DDC | Barber, Comanche | 45 min |
| Jun 5, 11:39 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 51 min |
| Jun 6, 4:57 AM CDT | Dense Fog Advisory | DDC | Finney, Ford, Grant, Gray, Hamilton, Haskell and 10 more | 4 hr |
| Jun 6, 5:11 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 64 min |
| Jun 6, 6:38 PM CDT | Special Weather Statement | DDC | Grant | 37 min |
| Jun 6, 6:39 PM CDT | Special Weather Statement | DDC | Grant | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.